Illinois, 2002Hail in Illinois, April 14, 2002
April 14, 2002 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 14, 12:30 PM CST, 0 minutes earlier.
Area forecast discussion, Apr 14, 12:30 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT SUN APR 14 2002
BKN-OVC SC RMNS ACRS MUCH OF THE RGN ATTM WITH LOOP SHOWG DRIER AIR
ADVCTG IN FM THE SW. SHOULD CONT TO SEE DECK BRKING UP DURG THE
AFTN. WRM AIR AT 850 WAS IN PLACE ACRS THE HI PLNS THIS MRNG. AVN
AND ETA ARE SMRL IN ADVCTG 18C TEMPS INTO N CNTRL MO BY MON AM.
WITH A FAIRLY DECENT GRADIENT, SLY WINDS SHOULD BOOST TEMPS ON MON
CLOSE TO RECORDS. RECORD HIGHS ARE : UIN - 86 SET IN 1926, STL -
87 SET IN 1992 AND COU - 90 SET IN 1896.
AVN SAGS COLD FNT INTO RGN BY 12Z WED WITH FNT FCST TO STALL OUT
BEFORE RETREATING TO THE N AS WRM FNT. MORE POTENT FNT IS FCST TO
PUSH INTO NW MO BY 12Z FRI. 00Z MRF RUN WAS FASTER WITH FNT WITH
FNT NR STL BY 12Z.
IN THE EXTNDD, THE MRF, UKMET AND ECMWF ARE FAIRLY SMLR AT H5 FOR
THU MRNG WITH CLOSED LOW VCNTY OF THE GRT BASIN AND RDG OVR THE LWR
MS VALLEY. UKMET IS MORE PROGRESSIVE WITH SYSTM BY FRI EVE THAN
MRF. MRF BACKS OFF FM SATS RUN ON STRNG S/WV DIGGING INTO THE
MIDWEST. SHOT OF COLD AIR WILL BE SHRT LIVED WITH NEW RUN.
MRF FCSTS STRNG COLD FNT TO ROLL INTO THE RGN BY FRI MRNG WITH 1036
MB SFC HI CNTRD OVR THE CNTRL ROCKIES BY SAT MRNG. WITH HI CNTRD
OVR MO SUN MRNG, COOD SEE LOWS IN THE 30S.
.STL...NONE
In the hours before
Special weather statement, Apr 14, 6:30 AM CST, 6 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-142100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT SUN APR 14 2002
THREATS THROUGH TONIGHT...
NO SEVERE WEATHER IS FORECAST FOR THIS AFTERNOON OR TONIGHT.
DISCUSSION...
A FEW SPRINKLES OR LIGHT RAINSHOWERS MAY OCCUR THROUGH MID
MORNING...GENERALLY IN AN AREA SOUTH OF I-44 IN MISSOURI AND SOUTH
OF US-50 IN ILLINOIS.
OUTLOOK FOR MONDAY...
EXPECT PARTLY CLOUDY SKIES AND WARMER TEMPERATURES. NO HAZARDOUS
WEATHER IS FORECAST.
BECHTOLD
THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE
UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR
THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING OR ADVISORY PRODUCT.
Hail, Pike
- When
- April 14, 12:30 PM CST
- Where
- Pike County, Pittsfield
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.600, -90.817
Baseball size hail was reported in Pittsfield. Numerous vehicles were damaged.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Wisconsin, April 14 to 18, 2002$189,000 · 1 event
- High Wind in Nevada, April 14, 2002$150,000 · 70 kt wind · 1 event
- High Wind in Washington, April 14, 2002$100,000 · 57 kt wind · 1 event
- Flood in Wisconsin, April 14 to 19, 2002$50,000 · 1 event
- Flood in Vermont, April 14, 2002$40,000 · 1 event
- Damaging Wind in Missouri, April 14, 2002$40,000 · 60 kt wind · 1 event
- High Wind in Montana, April 14, 20022 injured · 74 kt wind · 4 events
- Flood in Vermont, April 14, 2002$20,000 · 1 event
- Flood and Damaging Winds in Idaho, April 14, 200260 kt wind · 5 events
- High Wind in California, April 14 to 16, 200290 kt wind · 5 events
- Hail in Wisconsin, April 14, 20021 in hail · 4 events
- Hail in Illinois, April 14, 20021.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289965.